MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1074300-33
Health Effect - Clinical Code Death (1802)
Date of Event 07/01/2014
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.There was no reported device malfunction and the device was not returned.The electronic lot history record (lhr) review and similar incident query for this product was not performed because the lot number was not reported and the product was not returned for analysis.The reported patient effect of death is listed in the xience xpedition everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.Based on the case information, a conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that sometime in 2014 a 3.0 x 33 mm xience xpedition stent was being used in a procedure where the patient expired.It is unknown if the stent was implanted.The cause of death is unknown.There is no additional information provided.
 
Additional Manufacturer Narrative
(b)(4).The device was not returned for evaluation.A review of the lot history record and complaint history of the reported lot could not be conducted because the lot number was not provided.Embolism, ventricular fibrillation and death are listed in the xience xpedition everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.Based on the case information, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.Additionally, the treatment appears to be related to the operational context of the procedure.
 
Event or Problem Description
Subsequent to the previously filed medwatch, additional information was received: it was reported that in 2014, the patient presented with a myocardial infarction.An unknown stent was implanted.Although stenosis was confirmed, in another artery, the procedure ended with only the one stent implanted and the patient remained hospitalized.At a later date, a 3.0 x 33 mm xience xpedition was implanted.Coronary angiogram confirmed an air embolism.The patient went into ventricular fibrillation.A percutaneous coronary pulmonary support (pcps) was performed: however, the patient expired.

Brand Name
XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key5851592
Report Number2024168-2016-05203
Device Sequence Number19142955
Product Code NIQ
UDI-Device Identifier08717648162374
UDI-Public(01)08717648162374
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1074300-33
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/05/2016
Supplement Report FDA Received Date08/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;